Hail, Donley
- When
- September 17, 4:41 PM CST
- Where
- Donley County, Hedley
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.867, -100.667
Severe thunderstorms across the southeastern Texas panhandle produced large hail during the early evening hours. S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the southeastern Texas panhandle produced large hail during the early evening hours. The large hail was known to have damaged several vehicles...including the Warning and Coordination Meteorologist's own vehicle...along U.S. Highway 287 in and near Hedley. There were no reports of injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 17, 2:33 PM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SAT SEP 17 2005 .DISCUSSION... CLOUDINESS OVER THE SOUTHEAST HAS KEPT LAGGING BEHIND THOSE TO THE NORTH AND WEST. AT THE SAME TIME...RATHER DRY AIR IS IN PLACE JUST TO THE WEST OF THE AREA. THIS HAS SET UP CONTRASTING CONDITIONS ACROSS THE CWA. ANY ACTIVITY THAT INITIATES WILL BE ALONG A SOUTHWEST TO NORTHEAST LINE LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS. FOR THE EARLY WEEK...THE POSITION OF THE FRONT WILL MAKE TEMPS RATHER COMPLICATED. NO BIG CHANGES THERE YET BUT ADJUSTMENTS MAY BE NEEDED AS THE SITUATION DEVELOPS. FOR THE LATER EXTENDED PERIOD...THE NONZERO POPS FOR THURSDAY STILL SEEM TO BE THE WAY TO GO. THE PERSISTANT HIGH TO THE SOUTHEAST SHOULD TEND TO KEEP MOST OF THE UNSTABLE CONDITIONS TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 93 63 87 / 20 20 20 10 BEAVER OK 64 93 62 84 / 20 20 20 20 BOISE CITY OK 56 90 56 82 / 20 10 10 20 BORGER TX 67 94 64 87 / 20 20 20 20 BOYS RANCH TX 64 92 60 86 / 20 20 20 10 CANYON TX 64 93 63 86 / 20 20 20 10 CLARENDON TX 66 94 66 90 / 20 20 20 20 DALHART TX 57 91 58 84 / 20 10 10 20 GUYMON OK 58 94 59 84 / 20 20 20 20 HEREFORD TX 61 92 62 87 / 20 20 20 10 LIPSCOMB TX 65 94 65 87 / 20 20 20 20 PAMPA TX 66 92 65 88 / 20 20 20 20 SHAMROCK TX 68 94 67 92 / 20 20 20 20 WELLINGTON TX 68 94 67 91 / 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 14/21
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT SAT SEP 17 2005 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 516 PM CDT SAT SEP 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE. THE MAIN THREAT FROM THE STORMS WILL BE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...AND AGAIN MONDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THAT ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IN ISOLATED AREAS IN THE SOUTHEAST TEXAS PANHANDLE TONIGHT. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 511 PM CDT SAT SEP 17 2005 TXZ019-020-172315- COLLINGSWORTH TX-DONLEY TX- 511 PM CDT SAT SEP 17 2005 ...STRONG THUNDERSTORM IN COLLINGSWORTH AND DONLEY COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF LELIA LAKE AT 511 PM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GOEHRING
The Amarillo radar (KAMA), 103 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476113, 5476114, 5476299, 5476304, 5476300, 5476301, 5476302, 5476303.